The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Question to my BRAF/MEK and or BRAF or MEK friends

Forums General Melanoma Community Question to my BRAF/MEK and or BRAF or MEK friends

  • Post
    dawn dion
    Participant

      Okay I know I asked this earlier in a reply to msmarilyn but I thought I would post this question out right because I am really curious.   I get a lot of joint pain and muscle fatigue, mostly  if I do a lot of walking .  I will feel if for days afterwards all through the bottom of my hips, thighs and calves.   This is not something that would have happened before so obviously it is from the drugs but I was curious if anyone else was having these issues and if so what has been done about them.   I  don't intend to slow

      Okay I know I asked this earlier in a reply to msmarilyn but I thought I would post this question out right because I am really curious.   I get a lot of joint pain and muscle fatigue, mostly  if I do a lot of walking .  I will feel if for days afterwards all through the bottom of my hips, thighs and calves.   This is not something that would have happened before so obviously it is from the drugs but I was curious if anyone else was having these issues and if so what has been done about them.   I  don't intend to slow down because I have two kids and I will continue to do all I can with them so I need a game plan,  Sunday I got to the point of being so sore I had a hard time walking. (really pissed me off)  My DR. asked me if it was interfering with my life when I was there last week and at that point I really kind of blew it off, because I am far from a whiner and will put up with a lot, but I am beginning to think that it could.

      Anybody out there got any suggestions – I am open to any and all.

      Thanks for the insight

      Hugs and Smiles

      Dawn

      Loading spinner
    Viewing 3 reply threads
    • Replies
        FormerCaregiver
        Participant

          I think that some noticeable side effects can be expected with many drugs used in melanoma
          treatment. Remember that these are fairly powerful in what they are designed to do. Therefore,
          some people will have significant side effects but this can change according to how the drug is
          tolerated over time. Perhaps muscle fatigue and joint pain are signs that your immune system
          is working hard to keep you healthy while you are fighting melanoma?

          All the best.

          Frank from Australia

          Loading spinner
            dawn dion
            Participant

              Thanks for the reply Frank – you are right about the side effects and I will take them all if it keeps me ahead of the game,   I hope you are right about it being part of my immune system working hard, however like many on this board I refuse to let this beast rob me of anything – hence my asking if anyone has any suggestions.

              Loading spinner
              dawn dion
              Participant

                Thanks for the reply Frank – you are right about the side effects and I will take them all if it keeps me ahead of the game,   I hope you are right about it being part of my immune system working hard, however like many on this board I refuse to let this beast rob me of anything – hence my asking if anyone has any suggestions.

                Loading spinner
              FormerCaregiver
              Participant

                I think that some noticeable side effects can be expected with many drugs used in melanoma
                treatment. Remember that these are fairly powerful in what they are designed to do. Therefore,
                some people will have significant side effects but this can change according to how the drug is
                tolerated over time. Perhaps muscle fatigue and joint pain are signs that your immune system
                is working hard to keep you healthy while you are fighting melanoma?

                All the best.

                Frank from Australia

                Loading spinner
                emilypen
                Participant

                  Hey Dawn,

                   My husband has been on both the GSK Mek drug ( taken off) and now on PLX 4032 ( Braf inhibitor) he did not have any joint or muscle pain on the Mek but on the Braf inhibitor he does.

                  We've found that Aleve really helps, and warm baths help too.

                  Aleve seems to cut the muscle/joint pain by about 75%.

                   

                  Hope that helps,

                  Emily

                  Loading spinner
                    dawn dion
                    Participant

                      Thanks for the info Emily – I have been doing just that – may have to start taking it inadvance of activity – hopefully that will counter act the problems.   

                      Thanks for taking the time to post

                      Hugs and Smiles

                      Dawn

                      Loading spinner
                      dawn dion
                      Participant

                        Thanks for the info Emily – I have been doing just that – may have to start taking it inadvance of activity – hopefully that will counter act the problems.   

                        Thanks for taking the time to post

                        Hugs and Smiles

                        Dawn

                        Loading spinner
                        dawn dion
                        Participant

                          Thanks for the info Emily – I have been doing just that – may have to start taking it inadvance of activity – hopefully that will counter act the problems.   

                          Thanks for taking the time to post

                          Hugs and Smiles

                          Dawn

                          Loading spinner
                          dawn dion
                          Participant

                            Thanks for the info Emily – I have been doing just that – may have to start taking it inadvance of activity – hopefully that will counter act the problems.   

                            Thanks for taking the time to post

                            Hugs and Smiles

                            Dawn

                            Loading spinner
                          emilypen
                          Participant

                            Hey Dawn,

                             My husband has been on both the GSK Mek drug ( taken off) and now on PLX 4032 ( Braf inhibitor) he did not have any joint or muscle pain on the Mek but on the Braf inhibitor he does.

                            We've found that Aleve really helps, and warm baths help too.

                            Aleve seems to cut the muscle/joint pain by about 75%.

                             

                            Hope that helps,

                            Emily

                            Loading spinner
                        Viewing 3 reply threads
                        • You must be logged in to reply to this topic.
                        About the MRF Patient Forum

                        The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

                        The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.